Texas, 2007

Flash Flood and Hail in Texas, June 8, 2007

June 8, 2007 · NWS MAF · 4 events in 2 counties and zones

Quarter sized hail fell east of Presidio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Quarter sized hail fell east of Presidio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 1:48 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 8, 1:48 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT FRI JUN 8 2007

.DISCUSSION...
AS OF 18Z...A COLD FRONT WAS LOCATED ALONG A PRESIDIO TO SANDERSON
LINE ACROSS SOUTHWEST TEXAS. THE FRONT IS EXPECTED TO BRING AN
INCREASE IN RAIN CHANCES TO PORTIONS OF SOUTHWEST TEXAS AND
SOUTHEASTERN NEW MEXICO TONIGHT. THE BEST CHANCE FOR RAINFALL THIS
AFTERNOON AND INTO TONIGHT APPEARS TO RESIDE ACROSS THE BIG BEND
REGION INTO THE DAVIS MOUNTAINS...WHERE A SERIES OF MID-LEVEL
SHORTWAVE TROUGHS IN THE SOUTHWESTERLY FLOW ALOFT WILL INTERACT
WITH THE ABOVE MENTIONED FRONTAL BOUNDARY AND MORE THAN ADEQUATE
BOUNDARY LAYER MOISTURE. POPS HAVE BEEN RAISED INTO THE 40-70%
RANGE ACROSS THIS AREA. QPF HAS ALSO BEEN GIVEN A SIGNIFICANT
NUDGE UPWARD ACROSS THE BIG BEND REGION. SURFACE-BASED
INSTABILITY WILL BE QUITE STRONG SOUTH OF THE FRONT...ALTHOUGH
0-6KM SHEAR REMAINS POOR. AN ISOLATED SEVERE THUNDERSTORM WILL
REMAIN POSSIBLE AND WE HAVE MADE MENTION OF THIS IN THE HAZARDOUS
WEATHER OUTLOOK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE GIVEN
PRECIPITABLE WATER VALUES ABOVE 1 INCH AND EXPECTED RELATIVELY
SLOW STORM MOVEMENT.

RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS MOISTURE
CONTINUES TO INCREASE AND SOUTHWESTERLY FLOW ALOFT REMAINS INTACT.
THE BEST CHANCE FOR RAIN THROUGH THE WEEKEND IS LIKELY TO REMAIN
WEST OF THE PECOS RIVER ON SATURDAY GIVEN EAST TO SOUTHEASTERLY
UPSLOPE FLOW IN THE LOW LEVELS AND CONTINUED ACTIVE SOUTHWEST FLOW
ALOFT. CONVECTION CHANCES WILL DECREASE AREAWIDE SUNDAY...BUT
CONDITIONS SHOULD STILL REMAIN FAVORABLE FOR AT LEAST LOW CHANCE
POPS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. TEMPERATURES THROUGH EARLY NEXT WEEK ARE EXPECTED TO
REMAIN AT OR BELOW NORMAL GIVEN EXPECTED PRECIPITATION AND CLOUD
COVER.

THE MEDIUM RANGE GUIDANCE SUGGESTS AN UPPER LEVEL TROUGH
WILL APPROACH FROM THE WEST EARLY NEXT WEEK...AND WITH PLENTY OF
MOISTURE IN THE AREA...WE WILL ADD LOW POPS INTO THE FORECAST FOR
THE MOUNTAINS AND ADJACENT PLAINS FOR MONDAY. WE WILL CONTINUE THE
CURRENT DRY FORECAST BEYOND MONDAY...BUT WATCH UPCOMING MODELS
CAREFULLY AS LOW POPS MAY BE NEEDED ACROSS THE MOUNTAINS EARLY
NEXT WEEK. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL BY
THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  86  71  90  /  30  20  20  10
CARLSBAD NM                66  88  67  90  /  50  40  40  20
DRYDEN TX                  75  87  72  90  /  40  20  20  20
FORT STOCKTON TX           69  88  69  89  /  40  30  20  20
GUADALUPE PASS TX          63  84  61  84  /  50  50  40  30
HOBBS NM                   67  85  67  89  /  40  40  40  20
MARFA TX                   60  82  60  83  /  70  40  30  30
MIDLAND INTL AIRPORT TX    68  86  70  89  /  30  20  20  10
ODESSA TX                  69  85  70  90  /  30  30  20  10
WINK TX                    73  90  71  94  /  40  40  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Jun 8, 12:51 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
151 PM CDT FRI JUN 8 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
151 PM CDT FRI JUN 8 2007 /1251 PM MDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE SOUTHERN PERMIAN
BASIN EXTENDING INTO THE TRANS PECOS REGION THIS AFTERNOON. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THE SEVERE THUNDERSTORMS WILL BE
MOST LIKELY FROM THE DAVIS MOUNTAINS EXTENDING INTO THE BIG BEND
AND PRESIDIO VALLEY AREAS.

BY TONIGHT...SCATTERED THUNDERSTORMS WILL SPREAD OVER ALL OF WEST
TEXAS AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS MAY BE SEVERE
WITH THE MOST FAVORED AREAS REMAINING FROM THE DAVIS MOUNTAINS TO
THE BIG BEND AREA AND PRESIDIO VALLEY. THE MAIN SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS
WILL ALSO PRODUCE HEAVY RAINFALL AND MINOR FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST TEXAS AND SOUTHEAST
NEW MEXICO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORED AREA
FOR SEVERE STORMS WILL BE OVER SOUTHEAST NEW MEXICO EXTENDING INTO
THE GUADALUPE MOUNTAINS. THUNDERSTORMS WILL ALSO BE POSSIBLE
MONDAY THROUGH TUESDAY. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
ESPECIALLY IN THOSE AREAS FROM THE DAVIS MOUNTAINS INTO THE BIG BEND
REGION AND THE PRESIDIO VALLEY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail, 1 flash flood. Local standard time, as filed.

Hail, Brewster

When
June 8, 4:12 PM CST
Where
Brewster County, Castolon
Measured
0.75 in hail
Reported by
Park/Forest Service
Coordinates
29.130, -103.520

Flash Flood, Brewster

When
June 8, 4:30 PM CST to 7:30 PM CST
Where
Brewster County, 2 mi NE of Lajitas
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
29.300, -103.757

Six feet of water flowed through Comanche Creek across Farm to Market Road 170 just northeast of Lajitas.

Hail, Brewster

When
June 8, 5:00 PM CST
Where
Brewster County, Lajitas
Measured
1 in hail
Reported by
Public
Coordinates
29.280, -103.780

Hail, Presidio

When
June 8, 5:34 PM CST
Where
Presidio County, 2 mi E of Presidio
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
29.550, -104.337

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37061, 49027, 37064, 37066.